Alert archive / Georgia / Tornado Warnings in 2020
Tornado Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Feb 6, 2020, 7:34 PM EST for 6 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 7:34 PM EST (00:34 UTC)
- Expired
- Feb 6, 2020, 8:00 PM EST
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Atkinson County, GA, Bacon County, GA, Clinch County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 54 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 12:17 PM EST | Tornado Watch | SPC | 8 hr |
| Feb 6, 5:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.9
The text
As transmitted.
511
WFUS52 KJAX 070034
TORJAX
GAC003-005-065-069-229-299-070100-
/O.NEW.KJAX.TO.W.0001.200207T0034Z-200207T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
734 PM EST Thu Feb 6 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Coffee County in southeastern Georgia...
West central Pierce County in southeastern Georgia...
Southeastern Atkinson County in southeastern Georgia...
Northwestern Ware County in southeastern Georgia...
Southwestern Bacon County in southeastern Georgia...
North central Clinch County in southeastern Georgia...
* Until 800 PM EST.
* At 734 PM EST, a severe thunderstorm capable of producing a tornado
was located near Cogdell, or 10 miles southeast of Pearson, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dixie Union around 750 PM EST.
Other locations impacted by this tornadic thunderstorm include
Millwood, Bickley and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3111 8277 3121 8285 3153 8250 3139 8236
TIME...MOT...LOC 0034Z 226DEG 52KT 3123 8269
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 7:21 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 6, 7:21 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
721 PM EST Thu Feb 6 2020
.AVIATION...
[Through 00Z Saturday]
Squall line of TS will move across the terminals between 01-03z
with restrictions of MVFR to possibly IFR. Strong SW winds 15-20
kts with gusts 30-35 kts will continue outside of convection.
Gusts of 40-50 kts expected as storms impacted all terminals.
Included wind shear tonight due to anomalously strong low level
jet of 50-60 kts at 2-2.5 kft agl. Precipitation will rapidly
push east across the terminals through 05-06z, with trailing
showers through 07-08z. Ceilings improve to VFR through sunrise
with just lingering low clouds scouring out through Fri under
breezy and dry NW winds 15G25kts.
&&
.PREV DISCUSSION [247 PM EST]...
.NEAR TERM [Through Friday]...
Warm and windy conditions were observed across the area this
afternoon. Temperatures were in the low to mid 80s, and there have
been multiple reports of wind gusts 40-50 mph this afternoon.
Multiple trees were reported down across western portions of
Alachua County due to the high winds. A Wind Advisory continues
for entire region until late tonight.
A squall line was developing to the west of the area early this
afternoon, and this will move through the area late this afternoon
through the late evening hours. Scattered showers and storms were
developing over interior southeast Georgia and the Suwannee Valley
ahead of the main line this afternoon, and isolated strong to
severe storms are possible with this activity. The 18Z sounding
this afternoon showed strong 0-6km shear around 55 knots, 0-1km
helicity over 300 m2/s2, and sufficient CAPE for severe weather
late this afternoon and tonight. The limiting factor has been the
mid-level lapse rates, which were weak on the sounding. The squall
line may produce numerous severe storms north of a line from
Jacksonville to Gainesville (Enhanced Risk of Severe Weather), and
scattered severe storms southward (Slight Risk of Severe Weather).
The main threat will be straight line winds of 50-70 mph. Isolated
tornadoes also cannot be ruled out. The squall line is forecast to
move into the western portion of the area between 4 and 6 pm, and
then it is forecast to race to the southeast and through the
southeastern portion of the area (Flagler County) around midnight
tonight. Rain and embedded storms will linger for a few hours
behind the squall line, with rain ending from northwest to
southeast after midnight.
Temperatures will drop late tonight as skies clear, with
temperatures falling into the mid to upper 40s across interior
southeast Georgia and interior northeast Florida and the lower 50s
for the coastal areas and north central Florida. Breezy to windy
conditions will continue overnight.
The cold front will push south of the state during the day on
Friday, and surface high pressure over the northeastern Gulf of
Mexico will build east northeastward towards the area. Breezy
westerly winds will prevail through much of the day. Highs on
Friday will be cool in the mid to upper 50s across southeast
Georgia and the Suwannee Valley, and the low 60s elsewhere.
.SHORT TERM [Friday Night Through Saturday Night]...
Upper level trough axis will slide eastward Friday night, and
surface high pressure will settle over the area. Clear skies and
light winds will lead to a cool night, with overnight lows in the
low to mid 30s across the interior, and the upper 30s to around 40
degrees at the coast. Another upper trough will swing eastward
across the Ohio Valley and Mid Atlantic states on Saturday.
Surface high pressure over the area will weaken and shift east,
and be replaced by high pressure to the north and northeast of the
area Saturday night. A light onshore flow will develop at the
coast in the afternoon, and highs on Saturday will remain
generally in the low to mid 60s, except upper 60s Marion County.
Overnight lows Saturday night are forecast to be a little warmer
in the low to mid 40s across the interior and in the upper 40s to
around 50.
.LONG TERM [Sunday Through Thursday]...
Zonal flow aloft is forecast for the start of the second half of
the weekend, with surface high pressure east of the Mid Atlantic
and Northeast. A frontal boundary south of the region Sunday
morning will make its way northward through the Sunday night, and
low level moisture will increase across the area. An area of low
pressure will move across the Great Lakes Sunday night into Monday
morning, and then race off to the northeast. Another area of low
pressure will form along the front and move quickly northeastward
to the Mid Atlantic by Tuesday morning. A weak shortwave is
forecast to move along the northern Gulf coast and Florida
Panhandle on Monday, and this will help produce a few showers
across the area. A cold front will also move into the Southeast on
Monday, and then stall well north of the area on Tuesday. An upper
level ridge is then forecast to build across southern Florida and
Cuba through the middle of the week. Highs are forecast to be near
normal on Sunday and then above normal through the middle of the
week with highs in the mid 70s to lower 80s each day.
.MARINE...
Strong south to southwest winds will continue ahead of a strong
cold front, with SCA to Gale conditions prevailing. A strong cold
front will cross the region late this afternoon into this
evening. Strong to severe winds are expected to accompany the
front. High pressure will build from the west southwest late
Tonight into Friday, then overhead Friday night. This high will
move to the east Saturday. A weak cold front will move southeast
across region Saturday night. High pressure will then build to the
north Sunday, and northeast Sunday night. The high will move to
the east Monday. A cold front will move southeast across area
Tuesday.
Rip Currents...Moderate through Friday.
.FIRE WEATHER...
Areas with high dispersions will continue this afternoon with
values well in excess of 75 over parts of northeast FL. Windy
conditions as well with gusts around 45 mph but RH values will
stay well above critical values. On Friday, cooler and drier
behind the front and winds will be westerly at about 15 mph and
gusty, elevated-high dispersions, and RH values possibly down to
around 28-32 percent so will be a fire sensitive day but no red
flags expected at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 54 34 62 41 / 100 0 0 10 0
SSI 52 59 41 59 46 / 100 0 0 0 0
JAX 54 61 37 64 44 / 100 0 0 0 0
SGJ 54 62 41 64 48 / 100 0 0 0 0
GNV 49 61 36 66 43 / 100 0 0 0 0
OCF 52 64 37 68 44 / 100 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 3 AM EST Friday for Baker-Bradford-Central
Marion-Clay-Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns-Eastern Alachua-Eastern Marion-Gilchrist-
Hamilton-Inland Duval-Inland Flagler-Inland Nassau-Inland
St. Johns-Northern Columbia-Putnam-Southern Columbia-
Suwannee-Union-Western Alachua-Western Marion.
GA...Wind Advisory until 3 AM EST Friday for Appling-Atkinson-Bacon-
Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Northeastern Charlton-
Northern Ware-Pierce-Southern Ware-Wayne-Western Charlton.
AM...Gale Warning until 3 PM EST Friday for Waters from Altamaha
Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 3 PM EST Friday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Local storm report, Feb 6, 3:22 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
322 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG MACCLENNY 30.28N 82.13W
02/06/2020 BAKER FL TRAINED SPOTTER
STORM SPOTTER REPORTED 1 INCH DIAMATER PINE LIMBS
LITTERING THE ROADS IN MACCLENNY FROM 5TH STREET TO US 90
SOUTH. THERE WERE ALSO POWERLINES DOWN NEAR WOODBINE ROAD
AND WOODBINE CEMETERY.
&&
AENYEDILocal storm report, Feb 6, 3:38 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
338 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND DMG LIVE OAK 30.29N 82.99W
02/06/2020 SUWANNEE FL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE REPORTED ACROSS SUWANNNEE COUNTY
INCLUDING TREES DOWN, POWER LINES DOWN AND TRANSFORMERS
BLOWN. SOME TREES BLOCKED PORTIONS OF ROADS. WIND GUSTS
FROM NEARBY OBSERVATIONS RANGED FROM 35-45 MPH.
&&
AENYEDILocal storm report, Feb 6, 4:03 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
403 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 2 E PALM COAST 29.57N 81.19W
02/06/2020 M43 MPH Flagler FL EMERGENCY MNGR
WIND GUST MEASURED ON HAMMOCK DUNE BRIDGE IN PALM COAST.
&&
AENYEDILocal storm report, Feb 6, 4:18 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
418 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 5 SE TAYLOR 30.38N 82.24W
02/06/2020 Baker FL TRAINED SPOTTER
TREES REPORTED DOWN ACROSS NOEL ROAD AND KYLE PEN ROAD.
&&
JHESSLocal storm report, Feb 6, 4:20 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
420 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 2 S MACCLENNY 30.25N 82.12W
02/06/2020 Baker FL TRAINED SPOTTER
TREE DOWN ON POWERLINES NEAR JEFF STARLING ROAD AND STATE
ROAD 121.
&&
JHESSLocal storm report, Feb 6, 4:24 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG MACCLENNY 30.28N 82.12W
02/06/2020 BAKER FL TRAINED SPOTTER
ROOFING TORN OFF OF A BUILDING. REPORTED VIA
TWITTER.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:09 PM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 51 min |
| Feb 6, 7:16 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 44 min |
| Feb 6, 7:18 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 57 min |
| Feb 6, 7:42 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 63 min |
| Feb 6, 7:52 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 3 more | 38 min |
| Feb 6, 7:58 PM EST | Severe Thunderstorm Warning | JAX | Appling, Brantley, Charlton, Clinch, Glynn, Pierce and 2 more | 47 min |
| Feb 6, 8:29 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Wayne | 33 min |
| Feb 6, 8:45 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Echols, Pierce, Ware | 45 min |
| Feb 6, 8:51 PM EST | Tornado Warning | JAX | Clinch, Ware | 39 min |
| Feb 6, 9:07 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 38 min |
| Feb 6, 9:18 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn, Wayne | 42 min |
| Feb 6, 9:22 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 38 min |
| Feb 6, 9:28 PM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn, Ware | 47 min |
| Feb 6, 9:54 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 51 min |
| Feb 7, 3:29 AM EST | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 10 hr |
| Feb 7, 1:52 PM EST | Frost Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 19 hr |
Nearby
Tornado Warnings in Georgia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.